False relief?

Discussion in 'Fibromyalgia Main Forum' started by XKathiX, Nov 27, 2005.

  1. XKathiX

    XKathiX New Member

    Hi there,

    I went to the rheumatologist last week and he gave me an injection of cortisone in each hip (he asked what hurt the most at the time and that was the spot!). He also started me on Voltaren.

    By Thanksgiving night I was half way up the stairs to go to the bathroom when I realized I was not going up hands over feet. I was actually erect and going up one stair after the other. I have not been able to do that in over 5 years! Oh the joy!

    So on Friday, my neice was out of school and I was on vacation so we went shopping for the day and out to lunch. I went the whole day with no limping - I didn't realize how much pain I had been in until it was reduced so drastically.

    Saturday I cleaned my house.....can you tell where this is leading too? Today I am back to where I was before the injections :) I could cry right now.

    Has anyone had cortisone injections? How long did they last you? Did I blow it or temporarily set myself back? Could I feel good again?

    Anything people could share would be much appreciated.

    -Kathi
  2. Pianowoman

    Pianowoman New Member

    Kathi,
    I'm sorry that the relief did not last long for you. In some cases it is just temporary. Sometimes another injection in the same site can help a lot more. One should be mindful, however, that breakdown of the joint tissue can occur if you have a lot of injections.
    I had an injection in my shoulder last winter and that was all I needed. It took a little while but the pain is gone.
    The Voltaren may kick in for you but if it doesn't, go back to him. You deserve relief from this pain.

    Good Luck

    Kathy.
  3. XKathiX

    XKathiX New Member

    Thanks - I had heard that your joints can break down if you do too many injections.

    Anyone else have any thoughts?
  4. XKathiX

    XKathiX New Member

    for more input....
  5. NyroFan

    NyroFan New Member

    Kathi....
    My mother used to get cortisone injections and complained that it hurt more than before the injections. After a few days she felt better. Maybe it just takes some time to work and only lasts a certain period of time.
    Hugs....
    NyroFan
  6. sues1

    sues1 New Member

    My rhuemy says that the injections work differently on different people. For some one is all they need and others needs it repeated again and sometimes more.

    I had this in the summer months, in my hips and it really lasted. But this cold damp weather has started it up again. I want to call tomorrow to set an appt. I want to enjoy the holidays.

    It is not the end all, I still have problems but WOW it really helped....
  7. fivesue

    fivesue New Member

    I have had these in my hips, and like you, after the temporary hurt from the injection, I have felt better for a short while...but it has been very temporary and I no longer will get them. It just isn't worth the health problems that could occur and they just don't work long enough.

    I'm so sorry you were so hopeful only to see that hope dashed. I wish I had some advice. I just weather the bad times with some pain meds, and then I just live with the normal pain.

    Hugs,
    Sue
  8. cczub

    cczub New Member

    for my knees before and after surgery... They were for me temperary relief until the surgery and need one to get me over the hump after the last one. They seem to last a week or so for me, no longer. Hope you find some relief.